Missouri, 2006Damaging Wind in Missouri, May 22, 2006
May 22, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 22, 1:10 AM CST, 20 minutes earlier.
Area forecast discussion, May 22, 1:10 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CDT MON MAY 22 2006
.DISCUSSION...
REMNANTS OF A THUNDERSTORM COMPLEX ACROSS WESTERN KANSAS SUNDAY
MORNING HAD MOVED ACROSS SOUTHEAST KANSAS...AND INTO NORTH CENTRAL
ARKANSAS EARLY THIS MORNING. THIS FEATURE ALONG WITH A WEAK BOUNDARY
ACROSS SOUTHERN MISSOURI...CAUSED THUNDERSTORMS TO DEVELOP OVER THE
OZARKS. SOME OF THESE THUNDERSTORMS CAUSED LOCALIZED FLOODING IN
SPRINGFIELD ALONG WITH A LARGE TREE THAT WAS BLOWN DOWN.
HOWEVER...MOST OF THE ACTIVITY WAS BELOW SEVERE LIMITS.
ANOTHER COMPLEX OF THUNDERSTORMS ACROSS NORTHWEST KANSAS MAY AFFECT
PORTIONS OF THE OZARKS THIS MORNING...HOWEVER AT THIS TIME IT SEEMS
THAT THE MAIN COMPLEX WILL MOVE INTO OKLAHOMA AND BYPASS THE
FORECAST AREA.
FORECAST CONCERNS DEAL WITH THE COMPLEX ACROSS KANSAS AND IF ANY
BOUNDARIES WILL INITIATE THUNDERSTORMS DURING THE LATE
AFTERNOON/EARLY EVENING TIME PERIOD.
THE AIR MASS ACROSS THE REGION HAS BECOME MORE TROPICAL AS DEW
POINTS RISE INTO THE MID 60S...AND PRECIPITABLE WATER VALUES HAVE
RISEN BETWEEN 1.25 AND 1.50 INCHES. EARLIER THUNDERSTORMS ACROSS THE
OZARKS PRODUCED TORRENTIAL RAINFALL RATES...CONVINCING ME THAT
RAINFALL PROCESSES ARE EXCELLENT AND WARM CLOUD HEIGHTS ARE
CONSIDERABLY HIGH FOR THIS TIME OF YEAR.
LOCAL SOUNDING INFORMATION FOR KSGF INDICATED LITTLE OR NO CAP WILL
REMAIN ACROSS THE OZARKS THROUGH TUESDAY. MEAN LAYER CAPES WILL
LIKELY AVERAGE BETWEEN 2000/3000 J/KG DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. THE MAIN FACTOR FOR THUNDERSTORM DEVELOPMENT
WILL BE SURFACE BOUNDARIES OR ANY TYPE OF SHORT WAVE INTERACTION.
AT THIS TIME...HAVE CONSIDERED MINOR MESOSCALE BOUNDARIES HOLDING
NEAR THE REGION UNTIL THE LARGE SCALE PATTERN CHANGES BY MID WEEK.
THEREFORE...AS WITH A TYPICAL SUMMERTIME PATTERN...THUNDERSTORMS
WILL LIKELY FORM DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
ONCE THE LARGE SYNOPTIC SCALE PATTERN CHANGES FROM NORTHWESTERLY
FLOW TO WEST/SOUTHWESTERN FLOW BY WEDNESDAY...EXPECT SOUTHERLY WINDS
TO COMMENCE ACROSS THE MID MISSISSIPPI VALLEY REGION.
THEREFORE...ANY TYPE OF SHORT WAVES WILL LIKELY REMAIN WELL NORTH OF
THE AREA UNTIL LATE WEDNESDAY AS THE COLD FRONT MOVES THROUGH THE AREA.
JLT
&&
.AVIATION...
FOR 12Z TAFS...WILL HAVE SOME EARLY MORNING FOG IN THE FORECAST FOR
KSGF WITH RESIDUAL MOISTURE FROM SUNDAY EVENING RAINFALL AND LIGHT
SURFACE WINDS. CLOUD DEBRIS FROM STORM COMPLEX OVER NORTH CENTRAL
KANSAS MAY SLOW FOG DISSIPATION THIS MORNING FOR A FEW HOURS...SO
WILL LIKELY HANG ON TO MVFR FOG UNTIL 15-16Z.
MODEL FORECAST SHOWS GRADUALLY STRENGTHENING CAP OVER THE AREA AS
UPPER RIDGING DEVELOPS THROUGH TUESDAY. HOWEVER IT LOOKS LIKE CAP
WILL REMAIN WEAK ENOUGH TO ALLOW AT LEAST SOME SCATTERED AFTERNOON
CONVECTION ESPECIALLY FROM KSGF EASTWARD. THEREFORE PLAN TO CONTINUE
VCTS IN TAFS FROM LATE AFTERNOON THROUGH THE EVENING.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 22, 12:17 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CDT MON MAY 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
117 AM CDT MON MAY 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED NON-SEVERE THUNDERSTORMS PRODUCING...
SMALL HAIL...LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 45 MPH.
AREAS AFFECTED AND TIMING:
MAINLY FOR AREAS EAST OF HIGHWAY 65 ACROSS SOUTH CENTRAL AND
CENTRAL MISSOURI THROUGH SUNRISE.
DISCUSSION:
CLUSTERS OF THUNDERSTORMS ACROSS THE EASTERN OZARKS EARLY
THIS MORNING WILL CONTINUE TO MOVE EAST AND SOUTHEAST TOWARD
SOUTHEAST MISSOURI DURING THE PRE DAWN HOURS. LOCALLY HEAVY
RAINFALL AND SMALL HAIL WILL BE THE MAIN WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
ACROSS EAST CENTRAL MISSOURI. ANOTHER CHANCE OF THUNDERSTORMS
DEVELOP LATE TUESDAY INTO WEDNESDAY AS ANOTHER COLD FRONT
APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
JLT
In the hours before
Special weather statement, May 21, 9:13 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SUN MAY 21 2006
MOZ090-091-220415-
GREENE-WEBSTER-
1013 PM CDT SUN MAY 21 2006
...SIGNIFICANT WEATHER ALERT FOR GREENE AND WEBSTER COUNTIES UNTIL
1115 PM CDT...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARSHFIELD TO 9 MILES NORTHWEST OF SPRINGFIELD...AND MOVING
SOUTHEAST AT 20 MPH.
WINDS AROUND 50 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS.
GAGAN
Special weather statement, May 21, 9:47 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CDT SUN MAY 21 2006
MOZ095-103-220500-
CHRISTIAN-STONE-
1047 PM CDT SUN MAY 21 2006
...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN COUNTY AND NORTHEAST
STONE COUNTY UNTIL MIDNIGHT CDT...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORDLAND TO
BILLINGS...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
MARSHFIELD TO REPUBLIC...AND MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL BE...
NEAR NIXA BY 1100 PM CDT.
NEAR OZARK BY 1110 PM CDT.
NEAR SPARTA BY 1120 PM CDT.
NEAR HIGHLANDVILLE BY 1125 PM CDT.
WINDS AROUND 50 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL AND
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE
STORMS.
GAGAN
Local storm report, May 21, 10:23 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 PM CDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
05/21/2006 GREENE MO LAW ENFORCEMENT
1 TREE DOWN NEAR INTERSECTION OF CHESTERFIELD AND
BUTTERFIELD.
&&
GAGANThunderstorm Wind, Wright
- When
- May 22, 1:30 AM CST
- Where
- Wright County, Manes
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.383, -92.367
Severe thunderstorm wind gusts downed several large trees along with severely damaging a farm outbuilding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Colorado, May 22, 2006$1.3 million · 1 in hail · 8 events
- Dust Storm in Arizona, May 22, 20069 injured · $30,000 · 2 events
- Hail and Damaging Wind in South Carolina, May 22, 2006$500,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Idaho, May 22, 2006$53,000 · 65 kt wind · 6 events
- Hail and Lightning Strike in Kansas, May 22, 2006$30,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Colorado, May 22, 200664 kt wind · 15 events
- Damaging Winds in Wyoming, May 22, 2006$8,000 · 75 kt wind · 4 events
- Waterspouts in Gulf of Mexico, May 22, 20064 events
- Hail and Damaging Wind in South Carolina, May 22, 20061 in hail · 3 events
- Hail and Damaging Winds in Montana, May 22, 20061 in hail · 3 events
- Hail and Damaging Winds in New Mexico, May 22, 200658 kt wind · 3 events
- High Wind in Nebraska, May 22, 200652 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508823.